Partial Differential Equations
On Lars Hörmander's remark on the characteristic Cauchy problem
Comptes Rendus. Mathématique, Volume 344 (2007) no. 10, pp. 621-626.

In 1990, L. Hörmander solved the Cauchy problem for the wave equation on a smooth spatially compact space–time, for data fixed on a Lipschitz and weakly spacelike hypersurface. He concluded his paper by a remark to the effect that his theorems should be valid for a Lipschitz metric. We extend his results to a Lipschitz metric for a spacelike hypersurface and to a metric whose regularity is intermediate between Lipschitz and C1 for a totally characteristic hypersurface (the Goursat problem).

En 1990, L. Hörmander résolvait le problème de Cauchy pour l'équation des ondes sur un espace–temps régulier spatialement compact et pour des données sur une hypersurface Lipschitz faiblement spatiale. Il concluait son article par une remarque disant que ses théorèmes devaient être valables pour des métriques Lipschitz. Nous étendons ses résultats à une métrique Lipschitz pour une hypersurface spatiale et à une métrique de régularité intermédiaire entre Lipschitz et C1 pour une hypersurface totalement caractéristique (le problème de Goursat).

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2007.03.010
Nicolas, Jean-Philippe 1

1 Institut de mathématiques de Bordeaux, Université Bordeaux 1, 351, cours de la Libération, 33405 Talence cedex, France
@article{CRMATH_2007__344_10_621_0,
     author = {Nicolas, Jean-Philippe},
     title = {On {Lars} {H\"ormander's} remark on the characteristic {Cauchy} problem},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {621--626},
     publisher = {Elsevier},
     volume = {344},
     number = {10},
     year = {2007},
     doi = {10.1016/j.crma.2007.03.010},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2007.03.010/}
}
TY  - JOUR
AU  - Nicolas, Jean-Philippe
TI  - On Lars Hörmander's remark on the characteristic Cauchy problem
JO  - Comptes Rendus. Mathématique
PY  - 2007
SP  - 621
EP  - 626
VL  - 344
IS  - 10
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2007.03.010/
DO  - 10.1016/j.crma.2007.03.010
LA  - en
ID  - CRMATH_2007__344_10_621_0
ER  - 
%0 Journal Article
%A Nicolas, Jean-Philippe
%T On Lars Hörmander's remark on the characteristic Cauchy problem
%J Comptes Rendus. Mathématique
%D 2007
%P 621-626
%V 344
%N 10
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2007.03.010/
%R 10.1016/j.crma.2007.03.010
%G en
%F CRMATH_2007__344_10_621_0
Nicolas, Jean-Philippe. On Lars Hörmander's remark on the characteristic Cauchy problem. Comptes Rendus. Mathématique, Volume 344 (2007) no. 10, pp. 621-626. doi : 10.1016/j.crma.2007.03.010. http://www.numdam.org/articles/10.1016/j.crma.2007.03.010/

[1] Hörmander, L. A remark on the characteristic Cauchy problem, J. Funct. Anal., Volume 93 (1990), pp. 270-277

[2] Nicolas, J.-P. On Lars Hörmander's remark on the characteristic Cauchy problem, Ann. Inst. Fourier, Volume 56 (2006), pp. 517-543

Cited by Sources: